MAUDE Adverse Event Report: TECHNOMED EUROPE TECHNOMED EUROPE; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR

TECHNOMED EUROPE TECHNOMED EUROPE; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR
Model Number TE/S46-638
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to us that a patient was operated on in abdominal position.During intraoperative mri (iomr), the subdermal needles were left in the scalp.Afterwards, a deep burn of 3-4 cm in the scalp was noted parietally left at the site of the needles.The risk of burns from remaining needles during mri examination was mentioned to be known by the user.They have assessed that the risk of injury could be avoided by using pt / ir needles, as well as the way of placement of the needles.The user reported that it was known to them that the needles are used outside the intended use.The user intended to notify the manufacturer of the incident to highlight in their risk management that the needles have been used outside the intended use to possibly improve the labeling of the device.The user did not report directly to the manufacturer, instead reported to the (b)(6) authority.The (b)(6) authority informed the manufacturer.The needles were in the patient while being in an mri scanner.Some literature states that pt/ir needles can be used in mri environment under certain circumstances.The exact conditions are not well-understood.Product itself did not malfunction.We regard this as an incompatibility between the needles and the specific circumstances.
 
Additional Manufacturer Narrative
It was reported to us that a patient was operated on in abdominal position.During intraoperative mri (iomr), the subdermal needles were left in the scalp.Afterwards, a deep burn of 3-4 cm in the scalp was noted parietally left at the site of the needles.The risk of burns from remaining needles during mri examination was mentioned to be known by the user.They have assessed that the risk of injury could be avoided by using pt / ir needles, as well as the way of placement of the needles.The user reported that it was known to them that the needles are used outside the intended use.Incident occured on (b)(6) 2021.Manufacturer became aware of the incident on the 8th of december 2021.

Brand Name
TECHNOMED EUROPE
Common Device Name
DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR
Manufacturer (Section D)
TECHNOMED EUROPE
amerikalaan 71
maastricht-airport, limburg 6199 AE
NL  6199 AE
Manufacturer (Section G)
TECHNOMED ASIA
k.i. trikencana kav. 4-5, jl.
kopo katapang km 11
bandung, jawa barat 40921
ID   40921
Manufacturer Contact
sanne habets
amerikalaan 71
maastricht-airport, limburg 6199 -AE
NL   6199 AE
MDR Report Key13041654
Report Number9710376-2021-00004
Device Sequence Number12118516
Product Code GXZ
UDI-Device Identifier08718375861530
UDI-Public08718375861530
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K990015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTE/S46-638
Device Catalogue NumberTE/S46-638
Device Lot Number045443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown